Hail, Chambers
- When
- August 15, 8:59 PM CST
- Where
- Chambers County, 2 mi W of Lafayette
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.900, -85.417
Penny size hail was reported near Lafayette.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 15, 5:56 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 656 PM CDT MON AUG 15 2005 .UPDATE... CURRENT FORECAST PACKAGE IS RUNNING ALONG GREAT...BUT DID SOME MINOR TWEEKING TO THE SKY CONDITIONS AND RAIN CHANCES BASED ON CURRENT CONVECTIVE DEVELOPMENT. THE STRONG THUNDERSTORMS FROM TUSKEGEE TO SHORTER TO TROY WILL CONTINUE PROPAGATING ALONG THE OUTFLOW IN A GENERAL SOUTHWEST DIRECTION WITH ADDITIONAL DEVELOPMENT LIKELY ON SMALL SCALE BOUNDARY. BEST RAIN CHANCES FROM MACON AND ELMORE TO MONTGOMERY AND LOWNDES BEFORE THE ACTIVITY DISSIPATES AROUND 9PM. OUTFLOW FROM CONVECTION NORTHWEST OF OUR AREA KICKED OFF A FEW STORMS NORTH AND WEST BUT DRY WARM AIR ALOFT HAS SUPPRESSED MOST ACTIVITY. GENRAL TREND OF FORECAST UNCHANGED. LOOK FOR AN ADIITIONAL UPDATE LATER THIS EVENING TO REMOVE RAIN CHANCES. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 75
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 827 PM CDT MON AUG 15 2005 ALZ011>015-017>050-161200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 827 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). WHILE A FEW STRONG OR SEVERE THUNDERSTORMS MAY DEVELOP EACH AFTERNOON...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. KH/99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 PM CDT MON AUG 15 2005 ALZ048-160015- RUSSELL- 646 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 715 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PHENIX CITY...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PHENIX CITY... LADONIA...AND FORT MITCHELL THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS UP TO 45 MPH AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES ARE LIKELY WITH THIS STORM AS WELL. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 711 PM CDT MON AUG 15 2005 ALZ044-160100- MONTGOMERY- 711 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 800 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM GRADY TO 7 MILES EAST OF MOUNT MEIGS...MOVING WEST AT 15 MPH. ADDITIONAL STORMS WERE DEVELOPING ACROSS SOUTHERN MONTGOMERY COUNTY. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS MAINLY SOUTH AND EAST OF MONTGOMERY...INCLUDING PINE LEVEL...MATHEWS...GRADY... CARTERS HILL...MOUNT MEIGS...SPRAGUE...SNOWDOUN...AND PINTLALA THROUGH 800 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING A QUICK INCH OR TWO ARE LIKELY WITH THE STORMS AS WELL. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 846 PM CDT MON AUG 15 2005 ALZ046-160215- BULLOCK- 846 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 915 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FITZPATRICK...MOVING SOUTHWEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FITZPATRICK AND SHOPTON THROUGH 915 PM CDT. ADDITIONALLY...THE THUNDERSTORMS WILL PRODUCE ONE TO TWO INCHES OF RAIN OVER THE AREA THAT ALREADY RECEIVED HEAVY RAIN EARLY THIS EVENING. BE EXTREMMELY CAREFUL IN LOW LYING AREAS FOR PONDING OF WATER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 927 PM CDT MON AUG 15 2005 ALZ038-160315- CHAMBERS- 927 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 1015 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF LANETT...MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LANETT AND CUSSETA THROUGH 1015 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 938 PM CDT MON AUG 15 2005 ALZ048-160345- RUSSELL- 938 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 1045 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PHENIX CITY...MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PHENIX CITY... LADONIA...FORT MITCHELL...SEALE...PITTSVIEW AND HURTSBORO THROUGH 1045 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 949 PM CDT MON AUG 15 2005 ALZ046-050-160330- BARBOUR-BULLOCK- 949 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR AND BULLOCK COUNTIES UNTIL 1030 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 13 MILES NORTHEAST OF MIDWAY...MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MIDWAY...MOUNT ANDREW ...BARBOUR COUNTY LAKE...AND CLAYTON THROUGH 1030 PM CDT. THE FREQUENT LIGHTNING MAY CAUSE SPORATIC POWER OUTAGES. THE STORMS WILL ALSO PRODUCE WIND GUSTS AROUND 30 MPH.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported near Lafayette.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473552.